Skip to Content

Does Unisom Sleep Aid cause blood pressure to drop after taking it?

Responses (2)

DzooBaby 3 Jun 2016

Yes, it could. Most people with high blood pressure are advised not to take these kinds of drugs because it can cause a rise in pressure when you take it so therefore when you stop taking, blood pressure drops again (even without high blood pressure).

Anonymous 6 Jun 2016

If the the active ingredient in Unisom is diphenhydramine (benedryl) this is an anti-histamine and doesn't effect blood pressure. It is,however, very well known for it's side effect of making you sleepy. People with allergies are often given decongestants along with the anti-histamine and decongestants are vaso-dilators which do definitely drop your blood pressure. All of your blood vessels open up so the pressure goes down. I have had allergies all my life and I also am a retired research scientist who worked in cellular and molecular immunology. So that's all that I know.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions